Just Starting meds
Jan 4, 2006
After testing positive 18 years ago and with delining t-cells..down to 54 a couple weeks ago.. ..My doctor finally convinced me to start the meds. It's only been a few days since I started..so far I have some nausua & dirarea.. not too bad tho. Are these side effetcs temporary or is this some thing I have to live with? I am taking 2 trizivir and 1 Kaletra twice a day... Also my last labs revealed my white blood count was low as well. Does this have anything to do with the HIV?...
Response from Dr. Young
Thanks for your post.
I do agree that with a CD4 count of 54 it's long since time to start medications for HIV. Your low WBC count is consistent with having advanced HIV disease and AIDS.
I'm puzzled by the doses of the medications that you're taking. Trizivir (AZT/3TC/abacavir) is dosed 1 tablet twice daily; lopinavir/ritonavir (Kaletra, capsule formulation) is dosed 3 capsules twice daily or 6 once-daily. The new tablet formulation of Kaletra is dosed 2 tablets twice daily or 4 once daily.
Most of the side effects of medications are at their worse in the first weeks of treatment and then subside.
Given the differences in your reported doses and the recommended doses, I'd contact your doctor as soon as possible to clarify.
Good luck, be well. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Acute Retroviral Syndrome Rash Pictures
- Can Having The Flu Interfere With The Hiv Test Results?
- Finger Cut Comes In Contact With Vaginal Fluid
- How Accurate Is The Orasure Advanced Rapid HIV Test?
- How Long After Symptoms Start To Test HIV Positive?
- Is Anemia A Symptom Of Early HIV Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.